Infusion with Oxaliplatin makes itching and redness

Please feel free to read, share your thoughts, your stories and connect with others!
Suniva
Posts: 7
Joined: Mon Sep 30, 2019 4:03 pm

Infusion with Oxaliplatin makes itching and redness

Postby Suniva » Fri Nov 01, 2019 5:01 pm

Hi,
Do any one got this symptom while doing infusion with oxalipatin? Yesterday my husband did 10th cycle of infusion with oxalipatin, at half of the dose his hand and body get itchy and redness, and they stopped the infusion and send to ER for monitor? Do you any one have this experience? Is this normal to have it? After this symptom also, can we get same chemo again?

Thank you
DT 41yrs 10/18 on 3C, and small nodules r/l lungs
11/18-lap surgery on colon
12/18-05/2019 CAPOX total 8th cycles
05/19-CT scan showed decreasing the nodules
08/19-CT scan showed increasing the nodules(w/o chemo)
09/19-thoracotomy at right lung took two nodules, still left at left lung.metastatic to lung
10/19-Started CAPOX chemo again
10/19-2nd Allergic to OX so taking CAP oral chemo alone for next one month, CT scan showed left nodule increase from 5mm to 7mm
12/19 schedule for ct scan and doc visit

Ehut
Posts: 214
Joined: Wed Sep 26, 2012 4:24 pm
Location: Algonquin, IL

Re: Infusion with Oxaliplatin makes itching and redness

Postby Ehut » Sat Nov 02, 2019 10:20 am

Yes, it is common to develop an allergic reaction to oxaliplatin. The same thing happened to me at my 7th or 8th cycle, except they didn't send me to the ER. They put me on benadryl and monitored me closely until it cleared up. I switched to FOLFIRI for the remaining cycles.
Dx 12/11 rectal stage IV w/ 6 mets to liver, age 35
4 cycles FOLFOX 12/11 to 2/12
short course radiation 2/12
rectal/liver resection 3/12, temp ileostomy
8 cycles FOLFOX/FOLFIRI 4/12 to 8/12
ileostomy reversal 10/12
port out 10/13
NED for 7+ years and counting!

boxhill
Posts: 392
Joined: Fri Apr 06, 2018 11:40 am

Re: Infusion with Oxaliplatin makes itching and redness

Postby boxhill » Fri Nov 08, 2019 1:34 pm

They warned me to look for such signs at the infusion center, saying that it usually starts around infusion 7 or 8 if it is going to appear. I've been there when other people had the reaction, and they stopped the oxy drip and immediately administered benadryl, monitored intensely until the person was stable, etc. Never seen anyone taken to the ER.

Weirdly, I had a reaction after my last FOLFOX infusion that started on "pump-off" day. I had extreme weakness, was very cold (temp like 96) and shaky. My son insisted that we call them instead of waiting until my appt later in the day and they said to come in right away. They gave me IV fluids, tested for UTI (no), found my BP was very low. The fluids helped, but then my nurse said my face was starting to look puffy, my hands started to itch, and they gave me IV benadryl. Boy, does THAT knock you out! After a couple of hours everything was back to normal, so the let me go.

And that last infusion did NOT contain oxy, BTW. Whole thing was weird.
F, 64 at DX CRC Stage IV
3/17/18 blockage, r hemi
11 of 25 nodes,5 mesentery nodes
5mm liver met out
pT3 pN2b pM1
BRAF wild, KRAS G12D
dMMR, MSI-H
5/4/18 FOLFOX
Neulasta 6/28
7/9/18 CT NED
11/20/18 CT NED. Enlarged spleen.
12/20/18 Liver MRI 5mm liver met? and 2 lymph nodes in porta hepatis
12/31/18 Keytruda
6/5/19 Triphasic CT LN and spleen normal, Liver node stable
6/28/19 Pause Keytruda, predisone for joint pain
7/31/19 Restart Keytruda
9/10/19 CT stable


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: No registered users and 45 guests